June  2022, 11(3): 837-867. doi: 10.3934/eect.2021028

On the Cauchy problem for a derivative nonlinear Schrödinger equation with nonvanishing boundary conditions

Institut de Mathématiques de Toulouse, UMR5219, Université de Toulouse, CNRS, UPS IMT, F-31062 Toulouse Cedex 9, France

Received  January 2021 Revised  April 2021 Published  June 2022 Early access  May 2021

In this paper we consider the Schrödinger equation with nonlinear derivative term. Our goal is to initiate the study of this equation with non vanishing boundary conditions. We obtain the local well posedness for the Cauchy problem on Zhidkov spaces $ X^k( \mathbb{R}) $ and in $ \phi+H^k( \mathbb{R}) $. Moreover, we prove the existence of conservation laws by using localizing functions. Finally, we give explicit formulas for stationary solutions on Zhidkov spaces.

Citation: Phan Van Tin. On the Cauchy problem for a derivative nonlinear Schrödinger equation with nonvanishing boundary conditions. Evolution Equations and Control Theory, 2022, 11 (3) : 837-867. doi: 10.3934/eect.2021028
References:
[1]

F. BéthuelP. Gravejat and D. Smets, Stability in the energy space for chains of solitons of the one-dimensional Gross-Pitaevskii equation, Ann. Inst. Fourier (Grenoble), 64 (2014), 19-70.  doi: 10.5802/aif.2838.

[2]

T. Cazenave, Semilinear Schrödinger Equations, volume 10 of Courant Lecture Notes in Mathematics, New York University, Courant Institute of Mathematical Sciences, New York, 2003. doi: 10.1090/cln/010.

[3]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, volume 13 of Oxford Lecture Series in Mathematics and its Applications, The Clarendon Press Oxford University Press, New York, 1998.

[4]

A. de Laire, Global well-posedness for a nonlocal Gross-Pitaevskii equation with non-zero condition at infinity, Comm. Partial Differential Equations, 35 (2010), 2021-2058.  doi: 10.1080/03605302.2010.497200.

[5]

C. Gallo, Schrödinger group on Zhidkov spaces, Adv. Differential Equations, 9 (2004), 509-538. 

[6]

C. Gallo, The Cauchy problem for defocusing nonlinear Schrödinger equations with non-vanishing initial data at infinity, Comm. Partial Differential Equations, 33 (2008), 729-771.  doi: 10.1080/03605300802031614.

[7]

P. Gérard, The Cauchy problem for the Gross-Pitaevskii equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 765-779.  doi: 10.1016/j.anihpc.2005.09.004.

[8]

P. Gérard, The Gross-Pitaevskii equation in the energy space, In Stationary and Time Dependent Gross-Pitaevskii Equations, volume 473 of Contemp. Math., Amer. Math. Soc., Providence, RI, 2008, pages 129–148. doi: 10.1090/conm/473/09226.

[9]

M. Hayashi and T. Ozawa, Well-posedness for a generalized derivative nonlinear Schrödinger equation, J. Differential Equations, 261 (2016), 5424-5445.  doi: 10.1016/j.jde.2016.08.018.

[10]

N. Hayashi and T. Ozawa, On the derivative nonlinear Schrödinger equation, Phys. D, 55 (1992), 14-36.  doi: 10.1016/0167-2789(92)90185-P.

[11]

N. Hayashi and T. Ozawa, Finite energy solutions of nonlinear Schrödinger equations of derivative type, SIAM J. Math. Anal., 25 (1994), 1488-1503.  doi: 10.1137/S0036141093246129.

[12]

S. Le Coz, Standing waves in nonlinear Schrödinger equations, In Analytical and Numerical Aspects of Partial Differential Equations, Walter de Gruyter, Berlin, 2009, pages 151–192.

[13]

E. Mjølhus, On the modulational instability of hydromagnetic waves parallel to the magnetic field, Journal of Plasma Physics, 16 (1976), 321-334.  doi: 10.1017/S0022377800020249.

[14]

M. Murai, K. Sakamoto and S. Yotsutani, Representation formula for traveling waves to a derivative nonlinear Schrödinger equation with the periodic boundary condition, Discrete Contin. Dyn. Syst., (Dynamical systems, differential equations and applications. 10th AIMS Conference. Suppl.), 2015,878–900. doi: 10.3934/proc.2015.0878.

[15]

C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation, volume 139 of Applied Mathematical Sciences, Springer-Verlag, New York, 1999. Self-focusing and wave collapse.

[16]

M. Tsutsumi and I. Fukuda, On solutions of the derivative nonlinear Schrödinger equation. Existence and uniqueness theorem, Funkcial. Ekvac., 23 (1980), 259-277. 

[17]

M. Tsutsumi and I. Fukuda, On solutions of the derivative nonlinear Schrödinger equation. II, Funkcial. Ekvac., 24 (1981), 85-94. 

[18]

P. E. Zhidkov, Korteweg-de Vries and Nonlinear Schrödinger Equations: Qualitative Theory, volume 1756 of Lecture Notes in Mathematics., Springer-Verlag, Berlin, 2001.

show all references

References:
[1]

F. BéthuelP. Gravejat and D. Smets, Stability in the energy space for chains of solitons of the one-dimensional Gross-Pitaevskii equation, Ann. Inst. Fourier (Grenoble), 64 (2014), 19-70.  doi: 10.5802/aif.2838.

[2]

T. Cazenave, Semilinear Schrödinger Equations, volume 10 of Courant Lecture Notes in Mathematics, New York University, Courant Institute of Mathematical Sciences, New York, 2003. doi: 10.1090/cln/010.

[3]

T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, volume 13 of Oxford Lecture Series in Mathematics and its Applications, The Clarendon Press Oxford University Press, New York, 1998.

[4]

A. de Laire, Global well-posedness for a nonlocal Gross-Pitaevskii equation with non-zero condition at infinity, Comm. Partial Differential Equations, 35 (2010), 2021-2058.  doi: 10.1080/03605302.2010.497200.

[5]

C. Gallo, Schrödinger group on Zhidkov spaces, Adv. Differential Equations, 9 (2004), 509-538. 

[6]

C. Gallo, The Cauchy problem for defocusing nonlinear Schrödinger equations with non-vanishing initial data at infinity, Comm. Partial Differential Equations, 33 (2008), 729-771.  doi: 10.1080/03605300802031614.

[7]

P. Gérard, The Cauchy problem for the Gross-Pitaevskii equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 765-779.  doi: 10.1016/j.anihpc.2005.09.004.

[8]

P. Gérard, The Gross-Pitaevskii equation in the energy space, In Stationary and Time Dependent Gross-Pitaevskii Equations, volume 473 of Contemp. Math., Amer. Math. Soc., Providence, RI, 2008, pages 129–148. doi: 10.1090/conm/473/09226.

[9]

M. Hayashi and T. Ozawa, Well-posedness for a generalized derivative nonlinear Schrödinger equation, J. Differential Equations, 261 (2016), 5424-5445.  doi: 10.1016/j.jde.2016.08.018.

[10]

N. Hayashi and T. Ozawa, On the derivative nonlinear Schrödinger equation, Phys. D, 55 (1992), 14-36.  doi: 10.1016/0167-2789(92)90185-P.

[11]

N. Hayashi and T. Ozawa, Finite energy solutions of nonlinear Schrödinger equations of derivative type, SIAM J. Math. Anal., 25 (1994), 1488-1503.  doi: 10.1137/S0036141093246129.

[12]

S. Le Coz, Standing waves in nonlinear Schrödinger equations, In Analytical and Numerical Aspects of Partial Differential Equations, Walter de Gruyter, Berlin, 2009, pages 151–192.

[13]

E. Mjølhus, On the modulational instability of hydromagnetic waves parallel to the magnetic field, Journal of Plasma Physics, 16 (1976), 321-334.  doi: 10.1017/S0022377800020249.

[14]

M. Murai, K. Sakamoto and S. Yotsutani, Representation formula for traveling waves to a derivative nonlinear Schrödinger equation with the periodic boundary condition, Discrete Contin. Dyn. Syst., (Dynamical systems, differential equations and applications. 10th AIMS Conference. Suppl.), 2015,878–900. doi: 10.3934/proc.2015.0878.

[15]

C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation, volume 139 of Applied Mathematical Sciences, Springer-Verlag, New York, 1999. Self-focusing and wave collapse.

[16]

M. Tsutsumi and I. Fukuda, On solutions of the derivative nonlinear Schrödinger equation. Existence and uniqueness theorem, Funkcial. Ekvac., 23 (1980), 259-277. 

[17]

M. Tsutsumi and I. Fukuda, On solutions of the derivative nonlinear Schrödinger equation. II, Funkcial. Ekvac., 24 (1981), 85-94. 

[18]

P. E. Zhidkov, Korteweg-de Vries and Nonlinear Schrödinger Equations: Qualitative Theory, volume 1756 of Lecture Notes in Mathematics., Springer-Verlag, Berlin, 2001.

[1]

Hiroyuki Hirayama, Mamoru Okamoto. Random data Cauchy problem for the nonlinear Schrödinger equation with derivative nonlinearity. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 6943-6974. doi: 10.3934/dcds.2016102

[2]

Paolo Antonelli, Daniel Marahrens, Christof Sparber. On the Cauchy problem for nonlinear Schrödinger equations with rotation. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 703-715. doi: 10.3934/dcds.2012.32.703

[3]

Shubin Wang, Guowang Chen. Cauchy problem for the nonlinear Schrödinger-IMBq equations. Discrete and Continuous Dynamical Systems - B, 2006, 6 (1) : 203-214. doi: 10.3934/dcdsb.2006.6.203

[4]

Minoru Murai, Kunimochi Sakamoto, Shoji Yotsutani. Representation formula for traveling waves to a derivative nonlinear Schrödinger equation with the periodic boundary condition. Conference Publications, 2015, 2015 (special) : 878-900. doi: 10.3934/proc.2015.0878

[5]

Hongwei Wang, Amin Esfahani. On the Cauchy problem for a nonlocal nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022039

[6]

Changxing Miao, Bo Zhang. Global well-posedness of the Cauchy problem for nonlinear Schrödinger-type equations. Discrete and Continuous Dynamical Systems, 2007, 17 (1) : 181-200. doi: 10.3934/dcds.2007.17.181

[7]

Shuai Zhang, Shaopeng Xu. The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure and Applied Analysis, 2020, 19 (6) : 3367-3385. doi: 10.3934/cpaa.2020149

[8]

Editorial Office. Retraction: The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3785-3785. doi: 10.3934/cpaa.2020167

[9]

Hideo Takaoka. Energy transfer model for the derivative nonlinear Schrödinger equations on the torus. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5819-5841. doi: 10.3934/dcds.2017253

[10]

Nakao Hayashi, Pavel I. Naumkin, Patrick-Nicolas Pipolo. Smoothing effects for some derivative nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 1999, 5 (3) : 685-695. doi: 10.3934/dcds.1999.5.685

[11]

Hideo Takaoka. Energy transfer model and large periodic boundary value problem for the quintic nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6351-6378. doi: 10.3934/dcds.2020283

[12]

Binhua Feng, Xiangxia Yuan. On the Cauchy problem for the Schrödinger-Hartree equation. Evolution Equations and Control Theory, 2015, 4 (4) : 431-445. doi: 10.3934/eect.2015.4.431

[13]

Binhua Feng, Dun Zhao. On the Cauchy problem for the XFEL Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2018, 23 (10) : 4171-4186. doi: 10.3934/dcdsb.2018131

[14]

Christina A. Hollon, Jeffrey T. Neugebauer. Positive solutions of a fractional boundary value problem with a fractional derivative boundary condition. Conference Publications, 2015, 2015 (special) : 615-620. doi: 10.3934/proc.2015.0615

[15]

Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027

[16]

JinMyong An, JinMyong Kim, KyuSong Chae. Continuous dependence of the Cauchy problem for the inhomogeneous nonlinear Schrödinger equation in $H^{s} (\mathbb R^{n})$. Discrete and Continuous Dynamical Systems - B, 2022, 27 (8) : 4143-4172. doi: 10.3934/dcdsb.2021221

[17]

Abderrazak Chrifi, Mostafa Abounouh, Hassan Al Moatassime. Galerkin method of weakly damped cubic nonlinear Schrödinger with Dirac impurity, and artificial boundary condition in a half-line. Discrete and Continuous Dynamical Systems - S, 2022, 15 (1) : 79-93. doi: 10.3934/dcdss.2021030

[18]

Yuji Sagawa, Hideaki Sunagawa. The lifespan of small solutions to cubic derivative nonlinear Schrödinger equations in one space dimension. Discrete and Continuous Dynamical Systems, 2016, 36 (10) : 5743-5761. doi: 10.3934/dcds.2016052

[19]

Hiroyuki Hirayama. Well-posedness and scattering for a system of quadratic derivative nonlinear Schrödinger equations with low regularity initial data. Communications on Pure and Applied Analysis, 2014, 13 (4) : 1563-1591. doi: 10.3934/cpaa.2014.13.1563

[20]

Chengchun Hao. Well-posedness for one-dimensional derivative nonlinear Schrödinger equations. Communications on Pure and Applied Analysis, 2007, 6 (4) : 997-1021. doi: 10.3934/cpaa.2007.6.997

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (360)
  • HTML views (405)
  • Cited by (0)

Other articles
by authors

[Back to Top]